Alert archive / Tennessee / Flood Watches in 2020
Flood Watch 2, NWS Nashville, TN
NWS Nashville, TN issued this flood watch at Feb 5, 2020, 2:44 AM CST for 30 counties in Tennessee. It took effect at Feb 5, 2020, 12:00 PM CST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2020, 2:44 AM CST (08:44 UTC)
- In effect from
- Feb 5, 2020, 12:00 PM CST
- Expired
- Feb 6, 2020, 10:24 AM CST
- In force
- 22 hr
- Issued by
- NWS Nashville, TN
- Flood severity
- None
All 30 counties
Bedford County, TN, Cannon County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 49 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 375 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
415 WGUS64 KOHX 050844 FFAOHX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Nashville TN 244 AM CST Wed Feb 5 2020 ...Flood Watch for parts of Middle Tennessee for this afternoon and tonight... .A slow-moving frontal system will inch its way across Middle Tennessee today and tonight. This will provide the focus for widespread showers and few storms, and the rain will be heavy at times. When added to the rainfall amounts that already fell across the mid state Tuesday and Tuesday night, there is the potential for localized flooding this afternoon and tonight. TNZ007>011-027>034-062>066-077>080-052100- /O.NEW.KOHX.FA.A.0002.200205T1800Z-200206T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Robertson-Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale- Smith-Jackson-Putnam-Overton-Fentress-Rutherford-Cannon-De Kalb- White-Cumberland-Coffee-Warren-Grundy-Van Buren- Including the cities of Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 244 AM CST Wed Feb 5 2020 ...FLOOD WATCH IN EFFECT FROM NOON CST TODAY THROUGH LATE TONIGHT... The National Weather Service in Nashville has issued a * Flood Watch for a portion of Middle Tennessee, including the following areas, Cannon, Clay, Coffee, Cumberland, Davidson, De Kalb, Fentress, Grundy, Jackson, Macon, Overton, Pickett, Putnam, Robertson, Rutherford, Smith, Sumner, Trousdale, Van Buren, Warren, White, and Wilson. * From noon CST today through late tonight * Rainfall will be heavy at times, with and additional 1 to 3 inches falling across the watch area. * Localized flooding is possible, and fast-rising creeks and streams may overflow their banks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
4 follow-up statements
125 WGUS64 KOHX 051422 FFAOHX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Nashville TN 822 AM CST Wed Feb 5 2020 ...Flood Watch for parts of Middle Tennessee this afternoon through tomorrow morning... .A slow-moving frontal system will inch its way across Middle Tennessee over the next 24 hours. This will provide the focus for widespread showers and few storms, and the rain will be heavy at times. When added to the rainfall amounts that already fell across the mid state Tuesday and Tuesday night, there is the potential for localized flooding through tomorrow morning. TNZ058>061-075-093>095-052100- /O.EXB.KOHX.FA.A.0002.200205T1800Z-200206T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lewis-Williamson-Maury-Marshall-Bedford-Wayne-Lawrence-Giles- Including the cities of Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski 822 AM CST Wed Feb 5 2020 ...FLOOD WATCH IN EFFECT FROM NOON CST TODAY THROUGH THURSDAY MORNING... The National Weather Service in Nashville has expanded the * Flood Watch to include a portion of Middle Tennessee, including the following areas, Bedford, Giles, Lawrence, Lewis, Marshall, Maury, Wayne, and Williamson. * From noon CST today through Thursday morning * Rainfall will be heavy at times, with and additional 1 to 3 inches falling across the watch area. * Localized flooding is possible, and fast-rising creeks and streams may overflow their banks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ TNZ007>011-027>034-062>066-077>080-052100- /O.EXT.KOHX.FA.A.0002.200205T1800Z-200206T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Robertson-Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale- Smith-Jackson-Putnam-Overton-Fentress-Rutherford-Cannon-De Kalb- White-Cumberland-Coffee-Warren-Grundy-Van Buren- Including the cities of Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 822 AM CST Wed Feb 5 2020 ...FLOOD WATCH NOW IN EFFECT FROM NOON CST TODAY THROUGH THURSDAY MORNING... The Flood Watch is now in effect for * A portion of Middle Tennessee, including the following areas, Cannon, Clay, Coffee, Cumberland, Davidson, De Kalb, Fentress, Grundy, Jackson, Macon, Overton, Pickett, Putnam, Robertson, Rutherford, Smith, Sumner, Trousdale, Van Buren, Warren, White, and Wilson. * From noon CST today through Thursday morning * Rainfall will be heavy at times, with and additional 1 to 3 inches falling across the watch area. * Localized flooding is possible, and fast-rising creeks and streams may overflow their banks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ 27
726 WGUS64 KOHX 052023 FFAOHX Flood Watch National Weather Service Nashville TN 223 PM CST Wed Feb 5 2020 ...Flood Watch for parts of Middle Tennessee tonight through tomorrow morning... .A slow-moving frontal system will inch its way across Middle Tennessee over the next 24 hours. This will provide the focus for widespread showers and few storms, and the rain will be heavy at times. When added to the rainfall amounts that already fell across the mid state Tuesday and Tuesday night, there is the potential for localized flooding through tomorrow morning. TNZ007>011-027>034-058>066-075-077>080-093>095-060600- /O.CON.KOHX.FA.A.0002.000000T0000Z-200206T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Robertson-Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale- Smith-Jackson-Putnam-Overton-Fentress-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 223 PM CST Wed Feb 5 2020 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flood Watch continues for * A portion of Middle Tennessee, including the following areas, Bedford, Cannon, Clay, Coffee, Cumberland, Davidson, De Kalb, Fentress, Giles, Grundy, Jackson, Lawrence, Lewis, Macon, Marshall, Maury, Overton, Pickett, Putnam, Robertson, Rutherford, Smith, Sumner, Trousdale, Van Buren, Warren, Wayne, White, Williamson, and Wilson. * Through Thursday morning * Rainfall will be heavy at times, with and additional 1 to 3 inches falling across the watch area. * Localized flooding is possible, and fast-rising creeks and streams may overflow their banks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ 27
589 WGUS64 KOHX 060600 FFAOHX Flood Watch National Weather Service Nashville TN 1200 AM CST Thu Feb 6 2020 ...Flood Watch for parts of Middle Tennessee until noon Thursday... .A slow-moving frontal system continues to produce rain across Middle Tennessee. While the rain has at least tapered off in most areas, another one-half inch to one inch is still possible mainly across the Cumberland Plateau late Wednesday night and Thursday morning, with lesser amounts elsewhere. Flooding was reported in many locations across the watch area Wednesday evening, and flooding conditions may persist as runoff from earlier rain continues. TNZ007>011-027>034-058>066-075-077>080-093>095-061800- /O.CON.KOHX.FA.A.0002.000000T0000Z-200206T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Robertson-Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale- Smith-Jackson-Putnam-Overton-Fentress-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 1200 AM CST Thu Feb 6 2020 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flood Watch continues for * A portion of Middle Tennessee, including the following areas, Bedford, Cannon, Clay, Coffee, Cumberland, Davidson, De Kalb, Fentress, Giles, Grundy, Jackson, Lawrence, Lewis, Macon, Marshall, Maury, Overton, Pickett, Putnam, Robertson, Rutherford, Smith, Sumner, Trousdale, Van Buren, Warren, Wayne, White, Williamson, and Wilson. * Through Thursday morning * Another one-half inch to one inch is still possible mainly across the Cumberland Plateau late Wednesday night and Thursday morning, with lesser amounts elsewhere. * Flooding was reported in many locations across the watch area Wednesday evening, and flooding conditions may persist as runoff from earlier rain continues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
811 WGUS64 KOHX 061624 FFAOHX Flood Watch National Weather Service Nashville TN 1024 AM CST Thu Feb 6 2020 ...Flooding rainfall exiting Middle TN... .The Flood Watch for portions of Middle Tennessee has been cancelled. TNZ007>011-027>034-058>066-075-077>080-093>095-061730- /O.CAN.KOHX.FA.A.0002.000000T0000Z-200206T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Robertson-Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale- Smith-Jackson-Putnam-Overton-Fentress-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 1024 AM CST Thu Feb 6 2020 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of Middle Tennessee has been cancelled. While localized flooding continues across the area, the concern for additional rainfall and flooding has ended. $$ Schaper
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flood watch went out at Feb 4, 10:42 PM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Feb 4, 10:42 PM CST, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1042 PM CST Tue Feb 4 2020 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... Frontal boundary currently stretches across northwestern middle TN. In fact, this feature is depicted on radar right now and it appears to be located in far western Sumner county and extends southwest through southern Dickson county. Broken rain shower activity covers much of the northern two thirds of the mid state. Latest sfc analysis places the main sfc low near the Arklatex. This feature, along with preliminary sfc energy will be working along the boundary toward our area overnight. The boundary, meanwhile, will be working slowly southeastward and should be into southern areas of the cwa by 12z. Thus, look for the rainfall to continue to spread toward the south with some heavier activity expected from after midnight through the Wednesday morning rush. However, by the morning rush on Wednesday, the heavier shower activity will be located mainly along the Plateau and far southern Middle TN. All in all, the current fcst appears to be on track. A wide range of morning low temps are still expected as the boundary slowly works southeastward. By sunrise, temps are still expected to range from the upper 50s far south, to the lower 40s far northwest. Will keep an eye on those 06z to 12z qpf amounts as an upward tweak may be needed in our south. && .AVIATION... 06Z TAF DISCUSSION. Chances for rain will continue, bringing IFR and even LIFR cigs. A break in the rain may move into KCKV/KBNA/KMQY after 09Z but chances look to increase again by late morning. Thunderstorm chances will also move in, mainly during the afternoon and evening. MVFR to even LIFR vis will be possible with heavier rain that impacts terminals over the TAF period. Northwesterly winds at KBNA/KMQY/KCKV overnight will become easterly by late morning, then southerly towards the end of the TAF period around 10 knots. KCSV looks to continue southerly winds around 5 to 10 knots, slightly picking up speeds to have gusts around 15 knots this evening. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......07 AVIATION........Barnwell
Hazardous weather outlook, Feb 4, 5:37 AM CST, 21 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 537 AM CST Tue Feb 4 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-051145- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 537 AM CST Tue Feb 4 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Light to moderate rain will continue across Middle Tennessee today through tonight, with some thunderstorms developing late this afternoon into tonight. A few storms could be strong with gusty winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday After a brief break in the rainfall Wednesday morning, additional rain and some thunderstorms will spread back across Middle Tennessee Wednesday afternoon and continue through Thursday. Some storms could be strong with gusty winds and heavy rainfall. Localized flooding and rises on rivers and streams are possible. Light rain showers Thursday night may mix with some light snow before ending early Friday morning. Little or no accumulation is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon through Wednesday night due to the potential for flooding and a few strong storms. Shamburger
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:36 AM CST | Special Weather Statement | OHX | Lawrence | 54 min |
| Feb 5, 5:02 PM CST | Special Weather Statement | OHX | Lawrence, Lewis, Wayne | 43 min |
| Feb 5, 5:21 PM CST | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Maury, Perry, Wayne | 3 hr |
| Feb 5, 5:38 PM CST | Special Weather Statement | OHX | Giles, Lawrence | 52 min |
| Feb 5, 5:41 PM CST | Special Weather Statement | OHX | Bedford, Marshall, Rutherford | 49 min |
| Feb 5, 5:50 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 40 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.